Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 35, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Apr 18, 2021, 6:47 PM EDT. It took effect at Apr 19, 2021, 7:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2021, 6:47 PM EDT (22:47 UTC)
- In effect from
- Apr 19, 2021, 7:00 AM EDT
- Expired
- Apr 20, 2021, 4:00 AM EDT
- In force
- 21 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
603 WHUS73 KGRR 182247 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 647 PM EDT Sun Apr 18 2021 LMZ848-849-190700- /O.NEW.KGRR.SC.Y.0035.210419T1100Z-210420T1200Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 647 PM EDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM MONDAY TO 8 AM EDT TUESDAY... * WHAT...West winds 10 to 20 knots becoming Northwest and waves 3 to 6 feet expected. * WHERE...Whitehall to Manistee. * WHEN...From 7 AM Monday to 8 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ845>847-190700- /O.NEW.KGRR.SC.Y.0035.210419T1100Z-210419T2100Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI- 647 PM EDT Sun Apr 18 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 5 PM EDT MONDAY... * WHAT...southwest winds 10 to 20 knots becoming West and waves 2 to 5 feet expected. * WHERE...South Haven to Whitehall. * WHEN...From 7 AM to 5 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
821 WHUS73 KGRR 190624 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 224 AM EDT Mon Apr 19 2021 LMZ848-849-192100- /O.CON.KGRR.SC.Y.0035.210419T1100Z-210420T1200Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 224 AM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 8 AM EDT TUESDAY... * WHAT...West winds 10 to 20 knots becoming northwest. Waves 3 to 6 feet expected. * WHERE...Whitehall to Manistee. * WHEN...From 7 AM Monday to 8 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ845>847-192100- /O.CON.KGRR.SC.Y.0035.210419T1100Z-210419T2100Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI- 224 AM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 5 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 10 to 20 knots becoming west. Waves 2 to 5 feet expected. * WHERE...South Haven to Whitehall. * WHEN...From 7 AM to 5 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
174 WHUS73 KGRR 191554 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1154 AM EDT Mon Apr 19 2021 LMZ848-849-200000- /O.CON.KGRR.SC.Y.0035.000000T0000Z-210420T1200Z/ Whitehall to Pentwater MI-Pentwater to Manistee MI- 1154 AM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY... * WHAT...Northwest winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...Whitehall to Manistee. * WHEN...Until 8 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LMZ845>847-192100- /O.CON.KGRR.SC.Y.0035.000000T0000Z-210419T2100Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI- 1154 AM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...South Haven to Whitehall. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
128 WHUS73 KGRR 191959 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 359 PM EDT Mon Apr 19 2021 LMZ845>849-200400- /O.EXT.KGRR.SC.Y.0035.000000T0000Z-210420T0900Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 359 PM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY... * WHAT...Northwest winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...South Haven to Manistee. * WHEN...Until 5 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
304 WHUS73 KGRR 200103 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 903 PM EDT Mon Apr 19 2021 LMZ845>849-200900- /O.CON.KGRR.SC.Y.0035.000000T0000Z-210420T0900Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 903 PM EDT Mon Apr 19 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY... * WHAT...Northwest winds 10 to 20 knots and waves 3 to 5 feet. * WHERE...South Haven to Manistee. * WHEN...Until 5 AM EDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
611 WHUS73 KGRR 200800 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 400 AM EDT Tue Apr 20 2021 LMZ845>849-200900- /O.CAN.KGRR.SC.Y.0035.000000T0000Z-210420T0900Z/ South Haven to Holland MI-Holland to Grand Haven MI- Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 400 AM EDT Tue Apr 20 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have decreased below criteria. $$ wdm
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 18, 3:29 PM EDT, 3 hours 18 minutes earlier.
Area forecast discussion, Apr 18, 3:29 PM EDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 329 PM EDT Sun Apr 18 2021 LATEST UPDATE... Synopsis/Discussion/Marine .SYNOPSIS... Issued at 330 PM EDT Sun Apr 18 2021 -Cold front comes through Monday, chance of rain -Accumulating snow threat Tuesday night trending south/lower -Hard freeze risk Wednesday and Thursday mornings && .DISCUSSION...(This evening through next Sunday) Issued at 330 PM EDT Sun Apr 18 2021 --Cold front comes through Monday, chance of rain-- Model guidance has been trending toward an earlier cold frontal passage on Monday, with chilly temps and rain chances developing sooner. Warmest high temps of 55-60 Monday will be south and east of GRR, occurring in the early afternoon will a cooling trend and chance of rain following after that. Meanwhile places north and west of GRR will probably be stuck in the 40s all day as considerable low cloudiness and areas of light rain come in behind the front that passes through quite early in the day. The chance of light rain on Monday night becomes limited to areas south of a Holland to Lansing line and mainly in the evening, as the front continues to sag south. The rain could mix with or change to light snow after dark but sfc temps too warm for any impacts. --Accumulating snow threat Tuesday night trending south/lower-- Over the last couple model cycles there has been a southward shift to the swath of accumulating snow Tuesday night in both deterministic and ensemble guidance. This aligns with the quicker cold frontal passage Monday which subsequently settles farther south before the wave moves northeast along it. The 12Z NAM solution is the farthest north and most aggressive, and is now an outlier with most other guidance. It is suggesting 6+ inches south of a Holland to St Johns line, whereas most other guidance has lighter accumulations, and mainly only south of a BTL to LAN line. The UKMet model actually misses the GRR CWFA completely with snow on Tuesday night. The jet energy which helps to dig/carve out the longwave trough on Monday and Tuesday - and ultimately develop the sfc wave on the front Tuesday night - is still way up in British Columbia. So suspect we will continue to see some adjustments/wobbles in the low and snow track going forward. This is definitely still a "stay tuned" type of event for srn Lwr MI. --Hard freeze risk Wednesday and Thursday mornings-- Regardless of what occurs on Tuesday night with the potential snow, confidence is high that a widespread hard freeze occurs on both Tuesday night and Wednesday nights. This is when the deep upper trough is overhead and strong cold advection is impacting the area. Expected lows in the mid 20s are critical temps for causing damage to budding fruit trees, but the northwest flow off Lk MI could lead to less severe conditions in the wrn lwr MI fruit belt. The winds actually look rather strong/blustery on Wednesday, with some gusts of 30-35 mph. Temps return back to near normal for the end of next week and next weekend after the upper tough lifts out. The retuning warm air may generate some rain chances next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 123 PM EDT Sun Apr 18 2021 Fair weather will continue this evening before mid clouds advect into the state. A cold front will drop south Monday morning bringing some rain or mixed rain/snow with it. Soundings near the sfc will be above freezing but fall below 0c above 950 mb. && .MARINE... Issued at 330 PM EDT Sun Apr 18 2021 Increasing southwest flow tonight ahead of approaching cold front, followed by west-northwest flow behind the front on Monday, will build waves 2 to 4 feet. Winds will be mostly offshore/northeast on Tuesday, but will increase dramatically out of the northwest on Wednesday when Small Craft Advisory will likely be needed. Winds could even flirt with gale force on Wed. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Meade DISCUSSION...Meade AVIATION...04 MARINE...Meade
Hazardous weather outlook, Apr 18, 4:03 AM EDT, 14 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 403 AM EDT Sun Apr 18 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-190900- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 403 AM EDT Sun Apr 18 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Confidence is increasing that we will see travel impacts from accumulating snow Tuesday night into Wednesday morning. At this time the highest potential for slick conditions looks to be near and south of the I-96 and I-69 corridors. The track of this system could still shift however, and all motorists in West Michigan should keep a close eye on the forecast. Nighttime temperatures are expected to drop near or below freezing Monday night through Thursday night. This may damage or kill sensitive vegetation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-190900- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 403 AM EDT Sun Apr 18 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Winds and waves will increase Tuesday night and Wednesday. Small Craft Advisories will likely be needed along portions of the Lake Michigan shoreline. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. HLO
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.